Alert archive / Tennessee / Tornado Warnings in 2009

Tornado Warning 98, NWS Nashville, TN

July 30, 2009Benton County, Humphreys County, Tennessee

NWS Nashville, TN issued this tornado warning at Jul 30, 2009, 8:34 PM CDT for Benton County, Humphreys County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2009, 8:34 PM CDT (01:34 UTC)
Expired
Jul 30, 2009, 9:00 PM CDT
In force
26 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Benton County, TN, Humphreys County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 30, 4:10 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1948 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1948 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
1.5
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOHX 310134
TOROHX
TNC005-085-310200-
/O.NEW.KOHX.TO.W.0098.090731T0134Z-090731T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
834 PM CDT THU JUL 30 2009

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN BENTON COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...

* UNTIL 900 PM CDT

* AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A TORNADO 11 MILES SOUTHWEST OF CAMDEN...MOVING NORTHEAST AT 30    
  MPH. THIS STORM HAS ALREADY PRODUCED A CONFIRMED TORNADO IN        
  LEXINGTON.

* THE TORNADO WILL BE NEAR...
  CAMDEN BY 850 PM CDT...
  NEW JOHNSONVILLE BY 900 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

&&

LAT...LON 3597 8822 3603 8822 3623 8797 3607 8778
      3584 8812 3584 8821 3585 8822 3596 8822
TIME...MOT...LOC 0133Z 227DEG 27KT 3592 8818

$$

ROSE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Jul 30, 6:56 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jul 30, 6:56 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
656 PM CDT THU JUL 30 2009

.AVIATION...LOOKING AT WIDESPREAD CONVECTION THIS EVENING AND
POSSIBLY EXTENDING PAST MIDNIGHT AT CSV. LOW CLOUDS WILL EXTEND
INTO TOMORROW MORNING BEFORE DISSIPATING FOLLOWING THE PASSAGE OF
THE COLD FRONT. AS A RESULT, WINDS WILL SHIFT AROUND TO THE
NORTHWEST DURING THE DAY.
&&

ROSE
Hazardous weather outlook, Jul 30, 6:46 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
646 PM CDT THU JUL 30 2009

TNZ005>008-022>028-056>062-075-093>095-010000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-BENTON-HOUSTON-HUMPHREYS-
DICKSON-CHEATHAM-DAVIDSON-WILSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE-LAWRENCE-GILES-
646 PM CDT THU JUL 30 2009

...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT TONIGHT...
...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL GENERATE SEVERE THUNDERSTORMS
TONIGHT. THE MOST COMMON THREATS WILL BE TORNADOES...DAMAGING
WINDS OR HAIL. FLOODING DUE TO INTENSE RAINFALL IS ALSO LIKELY.
RAINFALL AMOUNTS OF 2 INCHES MAY BE COMMON OVERNIGHT. ACTIVITY
WILL LIKELY DIMINISH AFTER MIDNIGHT.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT
WWW.SRH.NOAA.GOV/OHX OR BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN ACTIVE WEATHER PATTERN IS EXPECTED TO REMAIN ACROSS THE AREA
INTO EARLY NEXT WEEK...WITH SEVERAL WAVES OF SHOWERS AND
THUNDERSTORMS EXPECTED. ISOLATED SEVERE STORMS...AS WELL AS MINOR
FLOODING...WILL BE POSSIBLE

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION IS REQUESTED FOR TONIGHT.

TNZ009>011-029>034-063>066-077>080-010000-
MACON-CLAY-PICKETT-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-
FENTRESS-CANNON-DEKALB-WHITE-CUMBERLAND-COFFEE-WARREN-GRUNDY-
VAN BUREN-
646 PM CDT THU JUL 30 2009

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL GENERATE STRONG
THUNDERSTORMS TONIGHT. THE MOST COMMON THREATS WILL BE
ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS OR
HAIL. FLOODING MAY OCCUR DUE TO EXPECTED INTENSE RAINFALL.
RAINFALL AMOUNTS OF 1 TO 2 INCHES MAY BE COMMON OVERNIGHT. THIS
ACTIVITY WILL LIKELY DIMINISH LATE TONIGHT.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT
WWW.SRH.NOAA.GOV/OHX OR BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN ACTIVE WEATHER PATTERN IS EXPECTED TO REMAIN ACROSS THE AREA
INTO EARLY NEXT WEEK...WITH SEVERAL WAVES OF SHOWERS AND
THUNDERSTORMS EXPECTED. ISOLATED SEVERE STORMS...AS WELL AS MINOR
FLOODING...WILL BE POSSIBLE

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION...MAY BE NECESSARY TONIGHT.

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 8:15 PM CDTTornado WarningOHXHickman, Perry30 min
Jul 30, 10:25 PM CDTAreal Flood AdvisoryOHXMontgomery3 hr

Nearby

Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.